Alert archive / Ohio / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 41, NWS Cleveland, OH

May 1, 20255 counties in Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at May 1, 2025, 2:18 PM EDT for 5 counties in Ohio. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2025, 2:18 PM EDT (18:18 UTC)
Expired
May 1, 2025, 3:00 PM EDT
In force
42 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Crawford County, OH, Erie County, OH, Huron County, OH, Lorain County, OH, Seneca County, OH

The radar

The Cleveland radar (KCLE), 69 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 2:20 PM EDTTSTM WND DMGFlat Rock, OHA few reports of wind damage around Flat Rock including a snapped tree, downed limbs, a downed power-line, and a trampoline that was well-anchored being picked up by the wind and taking a brief flight.
May 1, 3:00 PM EDTTSTM WND GST 503 Nw New London, OHPublic report of measured gust.
May 1, 3:00 PM EDTTSTM WND GST 50Wakeman, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 1:22 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2025-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2025-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 364 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
364 m²/s²
0-3 km storm-relative helicity
446 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

208 
WUUS51 KCLE 011818
SVRCLE
OHC033-043-077-093-147-011900-
/O.NEW.KCLE.SV.W.0041.250501T1818Z-250501T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
218 PM EDT Thu May 1 2025

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Huron County in north central Ohio...
  Southeastern Seneca County in northwestern Ohio...
  Erie County in north central Ohio...
  Northern Crawford County in north central Ohio...
  Southwestern Lorain County in north central Ohio...

* Until 300 PM EDT.

* At 217 PM EDT, a severe thunderstorm was located near Chatfield, or
  14 miles southeast of Tiffin, moving northeast at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Lorain, Norwalk, Western Vermilion, Vermilion, Amherst, Willard,
  Wellington, New London, Plymouth, Northern Milan, Milan, Wakeman,
  New Washington, Bloomville, Chatfield, Oberlin, South Amherst,
  Greenwich, Monroeville, and Attica.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4085 8306 4115 8305 4139 8253 4138 8248
      4143 8236 4143 8226 4108 8221 4106 8227
      4107 8243 4099 8244 4100 8272 4094 8273
TIME...MOT...LOC 1817Z 239DEG 47KT 4102 8292 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Jaszka
1 follow-up statement
310 
WWUS51 KCLE 011846
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
246 PM EDT Thu May 1 2025

OHC147-011855-
/O.CAN.KCLE.SV.W.0041.000000T0000Z-250501T1900Z/
Seneca OH-
246 PM EDT Thu May 1 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SENECA COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
north central and northwestern Ohio.

LAT...LON 4099 8284 4100 8283 4125 8284 4139 8253
      4138 8248 4143 8236 4143 8226 4108 8221
      4106 8225 4107 8243 4099 8245 4100 8272
      4094 8274 4091 8284
TIME...MOT...LOC 1845Z 233DEG 41KT 4123 8263 

$$

OHC033-043-077-093-011900-
/O.CON.KCLE.SV.W.0041.000000T0000Z-250501T1900Z/
Huron OH-Erie OH-Crawford OH-Lorain OH-
246 PM EDT Thu May 1 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR HURON...ERIE...NORTHEASTERN CRAWFORD AND SOUTHWESTERN LORAIN
COUNTIES...

At 245 PM EDT, a severe thunderstorm was located over Norwalk, moving
northeast at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Lorain, Norwalk, Western Vermilion, Vermilion, Amherst, Bellevue,
Willard, Wellington, New London, Plymouth, Northern Milan, Milan,
Wakeman, Oberlin, South Amherst, Greenwich, Monroeville, Berlin
Heights, North Fairfield, and Kipton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4099 8284 4100 8283 4125 8284 4139 8253
      4138 8248 4143 8236 4143 8226 4108 8221
      4106 8225 4107 8243 4099 8245 4100 8272
      4094 8274 4091 8284
TIME...MOT...LOC 1845Z 233DEG 41KT 4123 8263 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Jaszka

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 1:43 PM EDT, 35 minutes earlier.

Area forecast discussion, May 1, 1:43 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
143 PM EDT Thu May 1 2025

.SYNOPSIS...
A low pressure system will move northeast across the Great Lakes
today, followed by a secondary wave of low pressure on Friday.
This secondary low will extend a cold front east through the area
on Friday. Another weak cold front will cross the area Saturday
night into Sunday. Surface troughing will linger across the region
into early next week.

&&

.NEAR TERM /THROUGH FRIDAY/...
920 AM Update...
No significant changes to the forecast, just some minor POP
edits with radar trends and CAM timing. Warm front is currently
working through the area, with dewpoints pushing 60F in the wake
of it. Expect continued northeastward movement through the
morning through the area, and widespread 70s for highs today.

Previous Discussion...
Main concern in the near term period will be the potential for
strong to severe thunderstorms this afternoon and early evening,
primarily along and east of the I-71/77 corridors. Confidence
is increasing in a damaging wind threat across this area with
models suggesting line segments being the primary storm mode, in
addition to a low- end embedded tornado threat. Heavy rain is
also likely to accompany thunderstorms, though high FFGs and the
heaviest rain falling outside of urban areas should largely
preclude an appreciable flooding threat. Timing for the heaviest
thunderstorms along and east of the I-71/77 corridors appears
to be between 3 and 7 PM.

For this morning, recent surface observations reveal a warm
front located just to the south and southwest of the area, with
latest satellite and radar imagery noting several elevated
showers and thunderstorms ahead of the warm front across
northern Indiana. The main focus for thunderstorm initiation
this afternoon will be a pre-frontal trough currently located
across southwest KY this morning. Rich low-level theta-e air
will arrive behind the warm front, with the latest HREF
indicating high probabilities of SBCAPE > 1000 J/kg overlapped
with favorable shear values of 40 to perhaps even 50 knots
across far northern Ohio and Northwest Pennsylvania. One
limiting factor for this event will be the unfavorable mid-
levels, with mid-level lapse rates < 6C/km.

Model guidance continues to suggest line segments being the
primary storm mode, although we can't rule out an isolated
supercell or two ahead of the pre-frontal trough, particularly
along the instability gradient across far Northeast Ohio and
Northwest Pennsylvania. A low-end embedded tornado threat is
also possible with the HREF indicating 220-direction shear
vectors around 35 knots. Outside of any supercells that form,
believe the hail threat is very limited given the warm mid-
levels. Scattered showers and thunderstorms behind this initial
line of heavier thunderstorms are likely across the western
half of the area in the afternoon and evening, particularly
along the cold front, though the intensity will be limited as
the overall thermodynamic environment is not as favorable.

The cold front will briefly stall across the western half of the
area tonight as another wave of low pressure moves northeast
towards the Great Lakes region on Friday. Low-level moisture
appears more uncertain on Friday, though slightly more favorable
mid- level lapse rates of 6 to 7 C/km will be present. Once
again, showers and thunderstorms are expected to develop along
another pre-frontal trough Friday afternoon, aided by a 700 mb
jet with 40 to 45 knots of southwesterly flow. Coverage remains
uncertain, though it appears any thunderstorm threat will be
generally along and east of the I-71/77 corridors. As of now,
apart from an isolated stronger storm or two, the overall
severe weather threat is low, although we will continue to
monitor trends over the next couple of forecast iterations.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
Pretty good agreement across model guidance in the synoptic-scale
weather pattern through the short term period, with a large-scale
trough moving in from the west Friday night into Saturday before
becoming a cut-off low Saturday afternoon over the mid-Mississippi
Valley, where it will linger through the rest of the short term
period (and beyond).

At the surface, this will materialize as a low lifting northeast
into the Ohio Valley where it will linger. In general, looking at a
rainy, cool weekend. Friday night and Saturday should be especially
rainy as the initial surge of moisture occurs with the approach of
the low, but should become more scattered/periodic Saturday night
through Sunday night. Ensemble guidance probability of 1" or greater
of QPF is around 50-60% areawide through the weekend. Current
indication is that there shouldn't necessarily be any issues with
flooding, but perhaps yards will get muddy and plants/grass will be
pretty happy. A few models have some instability sneaking in from
the southeast Sunday afternoon, so added a slight chance of
thunderstorms for that time period. Temperatures will be on the
chillier side for early May with high temperatures in the upper 50s
to around 60 with low in the upper 40s (so at least no frost).

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
On Monday, most model guidance continue to have that cut-off low,
making gradual eastward progress Monday through Tuesday before
finally departing to the east Tuesday night. Showery activity
continues, although generally decreasing in coverage, length, and
intensity so while there will be chance PoPs in the forecast,
showers will become more isolated/scattered. Temperatures will also
start to warm, with high temperatures back into the upper 60s and
perhaps around 70 by Wednesday, which is when brief high pressure is
expected.

&&

.AVIATION /18Z Thursday THROUGH Tuesday/...
A line of thunderstorms is moving through northern Ohio and will
push into western Pennsylvania later this afternoon/evening.

Out ahead of these storms, winds are gusting out of the SSW to
30kts. Thunderstorm activity would likely see higher gusts. The
window for the thunderstorm activity to move through with the
primary line is 18-22Z. Some lingering convective activity in
its wake, and also forming out ahead of the line, should be
expected, but would be more isolated.

Ceilings ahead of the line of storms is generally FL050-080.
MVFR expected with the storms and CB included. Brief visibility
IFR with storms in the 15-20 minute window is also expected
with storm onset.

In the wake of a trailing cold front, winds will ease out of the
southwest to 10-15kts tonight into Friday, and ceilings will
come down to predominant MVFR FL010-020, but isolated IFR FL008
is also possible for a few hours.

Outlook...Non-VFR possible in periodic showers and
thunderstorms Friday through Monday, particularly in the
afternoon and evening hours.

&&

.MARINE...
As a warm front approaches from the south, east to northeast winds
around 15 knots or so develops. Once the warm front crosses, south
to southwest winds of around 15 knots develop. It's possible that
wind speeds reach small craft advisory criteria at times, but it
appears to be mostly scattered and briefly occurring. Southwest
winds weaken tonight and tomorrow before becoming northwest Friday
night and then northeast by Saturday morning. Northeast winds
continue through the weekend as low pressure linger to the south
with periods of small craft advisory conditions with wind speeds of
around 20 knots possible at times through the weekend. Conditions
should improve for early next week.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Kahn
NEAR TERM...Kahn/26
SHORT TERM...Saunders
LONG TERM...Saunders
AVIATION...26
MARINE...Saunders
Hazardous weather outlook, May 1, 1:26 PM EDT, 52 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
126 PM EDT Thu May 1 2025

OHZ007>014-018>023-027>033-036>038-047-089-PAZ001>003-021730-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
126 PM EDT Thu May 1 2025

...SEVERE THUNDERSTORM WATCH 203 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Thunderstorms are likely this afternoon and evening. A few storms
could be severe and contain damaging wind gusts, particularly along
and east of the I-71 corridor. An embedded tornado or two and
isolated instances of large hail also cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and thunderstorms are possible Friday afternoon and evening
ahead of a cold front. There is a low probability that a storm or
two could be strong to severe with damaging wind gusts being the
primary threat, particularly along and east of the I-71 corridor.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS.

LEZ061-142-162>169-OHZ003-006-017-021730-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Hancock-
126 PM EDT Thu May 1 2025

This Hazardous Weather Outlook is for Lake Erie and northwest Ohio.

.DAY ONE...This afternoon and tonight.

Thunderstorms are likely this afternoon and evening. A few storms
could be severe and contain damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and thunderstorms are possible Friday afternoon and evening
ahead of a cold front. There is a low probability that a storm or
two could be strong to severe with damaging wind gusts being the
primary threat, particularly along and east of the I-71 corridor.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ143>149-021730-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
126 PM EDT Thu May 1 2025

...SEVERE THUNDERSTORM WATCH 203 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Thunderstorms are likely this afternoon and evening. A few storms
could be severe and contain damaging wind gusts, particularly across
the central and eastern basins of the lake. An embedded tornado or
two and isolated instances of large hail also cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Showers and thunderstorms are possible Friday afternoon and evening
ahead of a cold front. There is a low probability that a storm or
two could be strong to severe with damaging wind gusts being the
primary threat, particularly across the eastern basin of the lake.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 1, 12:48 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1248 PM EDT Thu May 1 2025

OHZ017-011730-
Hancock OH-
1248 PM EDT Thu May 1 2025

...STRONG THUNDERSTORMS WILL IMPACT HANCOCK COUNTY THROUGH 130 PM
EDT...

At 1248 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Columbus Grove to Waynesfield. Movement
was northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Findlay, Bluffton, McComb, Arlington, Rawson, Vanlue, Van Buren,
Mount Blanchard, Benton Ridge, Jenera, Mount Cory, and Williamstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4116 8388 4117 8363 4095 8347 4091 8348
      4090 8351 4085 8351 4082 8352 4082 8388
TIME...MOT...LOC 1648Z 227DEG 36KT 4089 8408 4062 8396

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Jaszka
Special weather statement, May 1, 1:15 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Cleveland OH
115 PM EDT Thu May 1 2025

OHZ003-006-008-017-018-027-011745-
Seneca OH-Wyandot OH-Wood OH-Hancock OH-Sandusky OH-Lucas OH-
115 PM EDT Thu May 1 2025

...STRONG THUNDERSTORMS WILL IMPACT WESTERN SENECA...CENTRAL
WYANDOT...SOUTHWESTERN SANDUSKY...WOOD...HANCOCK AND SOUTHWESTERN
LUCAS COUNTIES THROUGH 145 PM EDT...

At 114 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Deshler to Findlay to Dunkirk. Movement
was northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Findlay, Bowling Green, Tiffin, Fostoria, Upper Sandusky, Perrysburg,
Waterville, Whitehouse, North Baltimore, Gibsonburg, McComb, Weston,
Forest, Arlington, Arcadia, Rawson, Vanlue, Van Buren, New Riegel,
and Carey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4137 8388 4154 8378 4152 8351 4131 8324
      4085 8318 4071 8349 4082 8351 4082 8375
      4109 8388
TIME...MOT...LOC 1714Z 204DEG 58KT 4124 8384 4102 8365 4078 8365

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Jaszka
Special weather statement, May 1, 1:39 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Cleveland OH
139 PM EDT Thu May 1 2025

OHZ003-006>008-017-018-027-028-036-011815-
Seneca OH-Crawford OH-Wyandot OH-Marion OH-Wood OH-Hancock OH-
Ottawa OH-Sandusky OH-Lucas OH-
139 PM EDT Thu May 1 2025

...STRONG THUNDERSTORMS WILL IMPACT OTTAWA...SENECA...MARION...
WYANDOT...SANDUSKY...CRAWFORD...WOOD...EASTERN HANCOCK AND CENTRAL
LUCAS COUNTIES THROUGH 215 PM EDT...

At 138 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Perrysburg to 6 miles northwest of Tiffin
to near Marseilles to near West Mansfield. Movement was northeast at
45 mph.

HAZARD...Wind gusts up to 45 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Toledo, Marion, Bowling Green, Tiffin, Fremont, Fostoria, Bucyrus,
Upper Sandusky, Port Clinton, Put-In-Bay, Perrysburg, Oregon, Galion,
Bellevue, Clyde, Rossford, Northwood, Oak Harbor, Gibsonburg, and
Genoa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
north central and northwestern Ohio.

&&

LAT...LON 4154 8372 4170 8344 4162 8313 4174 8311
      4162 8312 4152 8289 4156 8285 4169 8282
      4168 8282 4071 8279 4064 8296 4049 8296
      4044 8322 4044 8325 4051 8325 4051 8342
      4081 8350 4082 8361 4102 8356
TIME...MOT...LOC 1738Z 228DEG 49KT 4147 8359 4115 8329 4078 8340 4048
8354

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Jaszka
Special weather statement, May 1, 2:12 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Cleveland OH
212 PM EDT Thu May 1 2025

OHZ007>009-018-019-027>029-036-037-011845-
Seneca OH-Crawford OH-Wyandot OH-Huron OH-Marion OH-Erie OH-
Richland OH-Ottawa OH-Sandusky OH-Morrow OH-
212 PM EDT Thu May 1 2025

...STRONG THUNDERSTORMS WILL IMPACT HURON...RICHLAND...OTTAWA...
SENECA...ERIE...MARION...EASTERN WYANDOT...MORROW...SANDUSKY AND
CRAWFORD COUNTIES THROUGH 245 PM EDT...

At 211 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Port Clinton to near
Bloomville to Prospect. Movement was northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Mansfield, Marion, Sandusky, Tiffin, Norwalk, Fremont, Bucyrus,
Western Vermilion, Upper Sandusky, Port Clinton, Mount Gilead,
Galion, Shelby, Bellevue, Clyde, Willard, Ontario, Lexington,
Crestline, and Oak Harbor.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
north central and northwestern Ohio.

&&

LAT...LON 4044 8325 4099 8330 4161 8318 4151 8299
      4152 8289 4159 8284 4150 8271 4150 8274
      4145 8304 4143 8301 4147 8283 4144 8276
      4149 8269 4147 8270 4138 8250 4143 8236
      4099 8244 4056 8234 4055 8264 4044 8264
TIME...MOT...LOC 1811Z 238DEG 47KT 4161 8302 4104 8298 4048 8319

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Jaszka

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 6:57 AM EDTSpecial Weather StatementCLEKnox33 min
May 1, 12:48 PM EDTSpecial Weather StatementCLEHancock42 min
May 1, 1:15 PM EDTSpecial Weather StatementCLEHancock, Wood, Wyandot30 min
May 1, 1:39 PM EDTSpecial Weather StatementCLECrawford, Lucas, Marion, Ottawa, Sandusky, Seneca and 2 more36 min
May 1, 2:12 PM EDTSpecial Weather StatementCLECrawford, Erie, Huron, Marion, Morrow, Richland and 2 more33 min
May 1, 2:28 PM EDTSpecial Marine WarningCLE92 min
May 1, 2:41 PM EDTSevere Thunderstorm WarningCLEAshland, Crawford, Huron, Richland19 min
May 1, 2:53 PM EDTSpecial Weather StatementCLECuyahoga22 min
May 1, 2:56 PM EDTSevere Thunderstorm WarningCLEAshland, Cuyahoga, Erie, Huron, Lorain, Medina and 1 more49 min
May 1, 3:07 PM EDTSpecial Marine WarningCLE97 min
May 1, 3:13 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga, Lake, Summit47 min
May 1, 3:41 PM EDTSevere Thunderstorm WarningCLECuyahoga, Lake, Lorain, Medina, Summit34 min
May 1, 3:49 PM EDTSevere Thunderstorm WarningCLEHolmes, Knox, Wayne41 min
May 1, 3:54 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Lake66 min
May 1, 3:57 PM EDTSpecial Marine WarningCLE2 hr
May 1, 4:38 PM EDTSevere Thunderstorm WarningCLEAshtabula52 min
May 1, 4:56 PM EDTSevere Thunderstorm WarningCLEStark34 min
May 1, 5:25 PM EDTSevere Thunderstorm WarningCLEMahoning, Portage, Stark, Trumbull50 min
May 1, 6:14 PM EDTSpecial Weather StatementCLETrumbull31 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.